MAUDE Adverse Event Report: BIOTRONIK SE & CO. KG INTICA NEO 5 DR-T DF-1 PROMRI; ICD

BIOTRONIK SE & CO. KG INTICA NEO 5 DR-T DF-1 PROMRI; ICD
Model Number 429568
Medical Device Problem Code Premature Elective Replacement Indicator (1483)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.The analysis is therefore only based on the returned device data as well as the inspection of the quality documents associated with the manufacture of this particular device.The manufacturing process for this device was re-investigated.All production steps had been performed accordingly.There was no sign of any inconsistency during the manufacturing.In a next step, the returned device data was inspected.During the inspection the clinical observation could be confirmed.Analysis revealed that the eri battery status was activated during an automatic capacitor reformation on (b)(6) 2020, because the maximum charging time was exceeded.Based on the data available for analysis the root cause for that behavior was not determinable and can only be clarified by an analysis of the device itself.However, it cannot be excluded that this occurrence resulted from a defective component, which may compromise the ability of the device to deliver therapy.Biotronik has informed the health care professional about this analysis result, who decides, based on the patients individual circumstances and medical judgment, if the device will be exchanged.Should further relevant information or the device itself become available, this investigation will be updated and you will be informed accordingly.
 
Event or Problem Description
After an implantation period of approx.3 months, it was observed that the device shows the eri status.
 
Additional Manufacturer Narrative
Upon receipt, the device was interrogated confirming the battery status eri.Inspection of the returned device data as well as the memory content revealed that the eri battery status was activated during an automatic capacitor reformation on october 2nd, 2020, because the maximum charging time was exceeded.Therefore the device was opened to inspect the inner assembly and to check the functionality of the electronic module.The inspection revealed that one high voltage capacitor was damaged.This damage led to an elevated leakage current of that capacitor, causing a prolonged charge time as mentioned in the complaint description.In addition the manufacturing process for this device was re-investigated and all production steps were performed accordingly.There was no sign of any inconsistency during the manufacturing process which may be related to the clinical observation.Particularly the final acceptance test proved the device functions to be as specified.In conclusion, the clinical observation resulted from a damaged high voltage capacitor.The manufacturing records document a normal device production.It is therefore assumed, that the damage occurred after the device shipment, however the date of occurrence was not determinable.

Brand Name
INTICA NEO 5 DR-T DF-1 PROMRI
Common Device Name
ICD
Manufacturer (Section D)
BIOTRONIK SE & CO. KG
woermannkehre 1
berlin 12359
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key10996432
Report Number1028232-2020-05470
Device Sequence Number3562606
Product Code MRM
UDI-Device Identifier04035479156947
UDI-Public04035479156947
Combination Product (Y/N)N
PMA/510(K) Number
P000009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Model Number429568
Device Catalogue NumberSEE MODEL NO.
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2021
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 12/11/2020
Supplement Date Received by Manufacturer01/29/2021
01/13/2022
Initial Report FDA Received Date12/12/2020
Supplement Report FDA Received Date02/01/2021
01/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/30/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown